MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 VELYS SAW BLADE; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT

DEPUY IRELAND - 9616671 VELYS SAW BLADE; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Catalog Number 451570000
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 09/12/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Popliteal arteria injury while using velys during a knee arthroplasty.The surgeon explained that they did not use retractors as usual for a recut and faced a popliteal arteria injury.They made a suture directly on the arteria to stop the bleeding and the patient had no major hemoragia, and no other vascular surgery needed.Artheriography was done.Procedure was completed successfully with a fifteen minute delay.Patient received surveillance in the icu for a night and a platelet-inhibiting agent.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional narrative: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Investigation summary: according to the information received, ¿the surgeon explained that he did not use retractors as usual for a recut and faced a popliteal arteria injury.He made a suture directly on the arteria and the patient had no major hemoragia, and no other vascular surgery needed¿.The velys saw blade was not returned to depuy synthes.However, with the available information it is know that the surgeon did not use the retractors during the resection process.According to the instructions for use (ifu-0902-60-022 rev.M), under the section performing resection, it states: ¿place retractors to protect soft tissues during the bone resections.The retractors must be placed so they can be held by the assistant without blocking the line of sight between the arrays and the camera.¿ additionally, under the section intraoperative use, the following cautions are mentioned: ¿there are no mechanical boundaries on the saw blade.Therefore, it must be controlled at all times by the surgeon.Prior to each resection, ensure the leg is stabilized in the desired position, and retractors are suitably placed.¿ and ¿incomplete retractor placement exposes soft tissues to potential damage.¿ based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing records evaluation (mre) was not performed as no lot number was provided for this device.

Brand Name
VELYS SAW BLADE
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key23585660
Report Number1818910-2025-20272
Device Sequence Number9577565
Product Code OLO
UDI-Device Identifier10603295519140
UDI-Public(01)10603295519140
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K202769
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number451570000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/16/2025
Supplement Date Received by Manufacturer12/15/2025
Initial Report FDA Received Date11/18/2025
Supplement Report FDA Received Date12/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown